Japanese Circulation Journal · 1998 · 14 citations · 17 references
PharmacyCardiologyPharmacologyCardiovascular PharmacotherapyClinical PharmacologyPoisoning ManagementDrug Overdose ManagementOverdose ManagementBlood PressureCardiac OutputCardiovascular Complications Of OverdoseCardiovascular Drug ToxicityElectrolyte Disturbance In PoisoningHeart RateSwan-ganz CatheterizationVerapamil Therapy
We report here on a 73-year-old woman who ingested 3.6 g (40 mg x 90 tablets) of verapamil in a suicide attempt. On arrival, the patient was awake and well oriented. Two and a half hours after ingestion, she lost consciousness, as her heart rate and blood pressure began to decrease. Cardiac monitoring showed atrioventricular dissociation. Although she suffered from extreme hypotension, an echocardiogram revealed that the wall motion of the heart was almost normal, and cardiac output measured with a Swan-Ganz catheter was well preserved. The plasma verapamil concentration in this patient was 1499 ng/ml 4 h after ingestion. Hyperglycemia and hypokalemia, laboratory data revealed, continued for 18 h after admission. The patient was successfully resuscitated with intravenous saline, dopamine, and norepinephrine. Besides reporting on this case, we also report on a treatment for severe verapamil overdose.
17
THE TREATMENT OF OBESITY BY THE "HIGH-FAT" DIET
John Yudkin, M. Carey · The Lancet · 1960 · 390 citations
Calcium antagonists and islet function. I. Inhibition of insulin release by verapamil
Ghislain Devis, G. Somers, Ellen Van Obberghen‐Schilling et al. · Diabetes · 1975 · 147 citations
The effects of calcium channel blocking agents on cardiovascular function
Reginald I. Low, Patricia Takeda, Dean T. Mason et al. · The American Journal of Cardiology · 1982 · 143 citations
Medicine, Cardiology, Physiology +14
Verapamil disposition kinetics in chronic atrial fibrillation
Robert E. Kates, Deborah Keefe, Janice B. Schwartz et al. · Clinical Pharmacology & Therapeutics · 1981 · 118 citations